Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy
Oct 27, 2009

I have been HIV pos for 23 years now. I have been on many drugs like Zerit and Videx. My T Cell is 226 and no viral load. In 2007 I started having pain and numbness in my left toes and foot. Then it started to move up my calf. Then my right toes and foot started but then stop. I have had the nerve conduction test and they were positive for peripheral neuropathy. What do I do about the massive pain. I have been to a pain clinic but with not much luck. My primary care/HIV Dr. is out of option. I have been on oxycodone15 mg with methodone 30mg and lyrica 200mg and it still is not helping. Im afraid that I maynot be able to walk in another year HELP.

Response from Dr. Henry

Need to remove if possible any drug that could be contributing to problem. Lidocaine patches, capsaicin topical, gabapentin, acupuncture, spinal cord injections or infusions and other options can help some patients. You need to discuss further options with your HIV specialist but sounds like a difficult situation that can be frustrating even in the best of hands. KH



Previous
hiv+ patient
Next
weight gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement